MAUDE Adverse Event Report: STRYKER SPINE-US POLYAXIAL CORTICAL SCREW 6.5 X 35; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US POLYAXIAL CORTICAL SCREW 6.5 X 35; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 488516535
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 05/14/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that 2 screws pulled out of vertebral body and interbody cage migrated from original position.Patient required revision surgery.
 
Additional Manufacturer Narrative
Method: risk assessment.Result: the event was confirmed based communication with sales representative.The screw was removed but not replaced and are unavailable for evaluation.X-rays were not provided.The lot number is unknown, thus, a manufacturing records review could not be completed.Conclusion: as the device and x rays are not available, a definite root cause cannot be identified.It is possible the screw was placed too proud in the bone, which could reduce bone purchase and cause pullout.Patient bone quality could also be a factor as poor bone quality can affect screw purchase.Device not returned.
 
Event or Problem Description

Brand Name
POLYAXIAL CORTICAL SCREW 6.5 X 35
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7573024
Report Number0009617544-2018-00133
Device Sequence Number16699598
Product Code NKB
UDI-Device Identifier07613327134667
UDI-Public(01)07613327134667
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K152632
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number488516535
Device Catalogue Number488516535
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date06/06/2018
Supplement Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR